Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 1, 2018, 2:13 PM EDT for Montgomery County, Treutlen County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2018, 2:13 PM EDT (18:13 UTC)
- Expired
- Sep 1, 2018, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Montgomery County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WWUS82 KFFC 011813
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT SAT SEP 1 2018
GAZ085-086-097-098-111-112-011845-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
213 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 245 PM EDT...
At 212 PM EDT...a strong thunderstorm was over Lothair, or near
Soperton...moving west at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Mount Vernon, Glenwood, Adrian, Ailey, Tarrytown, Lothair,
Landsburg, Cedar Grove, Orland, Rockledge, Orianna, Norristown,
Barnhill, Kibbee, Minter, Brewton, Lowery, Blackville and Zaidee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3215 8254 3219 8288 3220 8289 3219 8290
3220 8299 3264 8279 3246 8239
TIME...MOT...LOC 1812Z 101DEG 20KT 3235 8264
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 1:37 PM EDT, 36 minutes earlier.
Area forecast discussion, Sep 1, 1:37 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 137 PM EDT Sat Sep 1 2018 .PREV DISCUSSION... /Issued 735 AM EDT Sat Sep 1 2018/ SHORT TERM /Today through Sunday/... Weak upper ridging persists across the region through the short-term forecast period. Not dominant enough to remove all diurnally oriented POPs, but should limit coverage to scattered across the far north and far south where some low-level enhancement is present due to orographic and sea breeze influences respectively, and isolated across the center of the forecast area. High temperatures will remain at or slightly above normal. 20 LONG TERM /Sunday Night through Friday/... Long term period begins with continued deep layer easterly flow regime. This is usually characterized by higher than normal moisture values and modest instability. This case looks to be no different although moisture may be a bit higher to the south depending on evolution on potential tropical wave moving across Florida. Given the uncertainty in development and position of this feature, will hold off on likely pops for now and keep in the high end chance range for Central GA. Wave feature looks to shift east of the area through mid week taking much of the deep layer moisture with it. Pops will subside as a result with only isolated to low end scattered activity anticipated. Attention will eventually turn back to the tropics, but looks to be after the end of this long term period. Until then, continued easterly flow and generally below normal pops for August. Deese && .AVIATION... 18Z Update... VFR conditions will continue through the afternoon. Have some showers moving into the east central portions of the state and developing over far north Georgia this afternoon. Largely expect TAF sites to be unaffected. Following clearing this evening, expect low cigs to return in the morning from the east, with IFR/MVFR expected over eastern and central Georgia. Have included MVFR at KMCN and KCSG where guidance suggests more confidence in it occurring. Could see FEW/SCT low MVFR moving into the southern portions of the Atlanta metro area, but should remain away from TAF sites. E winds will prevail through the period at 7kt or less. //ATL Confidence...18Z Update... Medium confidence on cigs 10Z-15Z. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 88 71 88 70 / 20 20 20 20 Atlanta 88 72 88 72 / 20 20 20 20 Blairsville 86 65 84 65 / 30 20 30 20 Cartersville 89 71 89 70 / 20 20 20 20 Columbus 89 72 91 72 / 30 20 30 20 Gainesville 87 71 88 70 / 20 20 20 20 Macon 90 71 89 71 / 20 20 30 20 Rome 90 71 90 70 / 30 20 20 10 Peachtree City 88 71 89 70 / 20 20 20 20 Vidalia 91 72 89 73 / 20 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Sep 1, 4:57 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 457 AM EDT Sat Sep 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 457 AM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to Scattered thunderstorms can be expected over portions of north and central Georgia this afternoon and evening. A few storms will be strong with gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to Scattered thunderstorms can be expected across the area with the best chances over Central Georgia Monday afternoon. At this time, the threat for any severe weather is low, however, a few storms could be strong with gusty winds, frequent lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 1, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT SAT SEP 1 2018
GAZ085-086-097-098-111-112-011845-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
213 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 245 PM EDT...
At 212 PM EDT...a strong thunderstorm was over Lothair, or near
Soperton...moving west at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Mount Vernon, Glenwood, Adrian, Ailey, Tarrytown, Lothair,
Landsburg, Cedar Grove, Orland, Rockledge, Orianna, Norristown,
Barnhill, Kibbee, Minter, Brewton, Lowery, Blackville and Zaidee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3215 8254 3219 8288 3220 8289 3219 8290
3220 8299 3264 8279 3246 8239
TIME...MOT...LOC 1812Z 101DEG 20KT 3235 8264
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:03 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Sep 1, 6:39 PM EDT | Special Weather Statement | FFC | Crawford, Jones, Monroe | 36 min |
| Sep 1, 7:24 PM EDT | Special Weather Statement | FFC | Pike | 36 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.